Alert archive / Indiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 152, NWS Louisville, KY

June 30, 2019Trimble County, Kentucky; Jefferson County, Scott County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 30, 2019, 4:12 PM EDT for Trimble County, Kentucky; Jefferson County, Scott County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2019, 4:12 PM EDT (20:12 UTC)
Expired
Jun 30, 2019, 4:45 PM EDT
In force
33 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Jefferson County, IN, Scott County, IN, Trimble County, KY

The radar

The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:28 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 30, 2:28 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
228 PM EDT Sun Jun 30 2019

.Short Term...(This evening through Monday)
Issued at 215 PM EDT Sun Jun 30 2019

Have a couple of things to watch for in the near term. First will be
the strength of scattered to numerous storms forming over the next
several hours. Temperatures have gotten into the low 90s at each of
our climate sites. With dewpoints around 70 and model and AMDAR
soundings showing little if any inhibition, expect cells to start
popping along axis where cumulus field has formed...running from
Scottsburg, IN to Crestwood and Nicholasville in KY. Outflow
boundaries will take over after that, with a general westward drift
in coverage this evening.

The second issue will be storms, now over the WI/IL border, dropping
in late this evening/overnight. Most hi-res guidance has these cells
dying off before they get here, as our environment likely will get
worked over by this afternoon/evening's convection. Still cannot
rule out some elevated cells or even just cloud cover lingering into
the overnight period.

Lastly, moisture from rain falling in the evening and light winds
overnight should lead to some fog formation. Have highlighted area
river valleys for areas of fog, but have patchy fog wording
elsewhere. Guidance is not coming in overly dense with this
fog...and it's not the time of year for dense fog to form
either...but will watch for development overnight.

&&

.Long Term...(Monday night through Sunday)
Updated at 225 PM EDT Sun Jun 30 2019

Unsettled conditions are expected to continue throughout the work
week, as a upper level trough to our north moves through the Great
Lakes region. Isolated to scattered showers/storms will be possible
across much of our area Tuesday through Thursday, especially with
the aid of diurnal heating and any outflow boundaries that head
south into our region. Fortunately, these showers/storms will be
short lived, so not expecting much in the way of rainfall totals.
Highs during the work week are forecast to remain in the upper 80s
to lower 90s. However, dewpoints in the mid to low 70s will cause
heat index values to climb into the upper 90s. Summer is definitely
coming in HOT!

As we head into the weekend, precip chances really begin to ramp up
as a cold front extending southwest from Ontario into Iowa begins
diving southeast into our region. As a result, showers will be
likely ahead of this boundary. While model soundings show plenty of
instability, shear values are lacking, which will cause any
organized convection to be limited. Highs are forecast to cool of
slightly this weekend with values reaching the mid to upper 80s.

&&

.Aviation...(18Z TAF Issuance)
Updated at 100 PM EDT Sun Jun 30 2019

Generally have a west wind at the terminals now, but expect more
variable conditions with gusts in afternoon storms, first over the
SDF/LEX terminals mid afternoon and then HNB and perhaps BWG into
the evening hours. That rainfall could help to make for fog around
daybreak at each of the sites, so have MVFR conditions for now, but
conditions could be worse.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RJS
Long Term...SSC
Aviation...RJS
Hazardous weather outlook, Jun 30, 12:00 PM EDT, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1200 PM EDT Sun Jun 30 2019

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-011600-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
1200 PM EDT Sun Jun 30 2019 /1100 AM CDT Sun Jun 30 2019/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...This Afternoon and Tonight.

Isolated to scattered thunderstorms are expected this afternoon and
evening. These storms could produce locally strong wind gusts, small
hail, brief heavy rainfall, and lightning. A few storms may become
severe with damaging winds the main threat.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

An active weather pattern will continue this week with chances for
showers and storms each day. Some storms could be strong with gusty
winds and dangerous cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report strong or damaging winds and any hail
today.

AMS/EBW/RJS

In the hours before

Special weather statement, Jun 30, 2:33 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
233 PM EDT Sun Jun 30 2019

KYZ035-036-301900-
Scott-Franklin-
233 PM EDT Sun Jun 30 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SCOTT AND
NORTHEASTERN FRANKLIN COUNTIES...

At 232 PM EDT, a strong thunderstorm was located 11 miles northeast
of Frankfort, moving south at 20 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Georgetown, Stamping Ground, Longlick, Skinnersburg, Duval, Woodlake,
Switzer, Elmville, Minorsville and Shiff.

LAT...LON 3824 8455 3819 8478 3835 8482 3835 8481
      3834 8479 3835 8475 3837 8471 3839 8468
TIME...MOT...LOC 1832Z 337DEG 16KT 3833 8473

SSC
Special weather statement, Jun 30, 3:09 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
309 PM EDT Sun Jun 30 2019

INZ079-KYZ032-301945-
Jefferson-Trimble-
309 PM EDT Sun Jun 30 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JEFFERSON AND NORTH
CENTRAL TRIMBLE COUNTIES...

At 309 PM EDT, a strong thunderstorm was located 11 miles north of
Madison, moving southeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Madison, Milton, Dupont, Middlefork, Canaan, North Madison, Ringwald,
Manville, China and Belleview.

LAT...LON 3885 8520 3881 8520 3874 8532 3874 8533
      3873 8533 3869 8540 3891 8553 3891 8529
TIME...MOT...LOC 1909Z 323DEG 24KT 3890 8542

SSC
Special weather statement, Jun 30, 3:41 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Louisville KY
341 PM EDT Sun Jun 30 2019

INZ079-KYZ032-302015-
Jefferson-Trimble-
341 PM EDT Sun Jun 30 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON AND
NORTHWESTERN TRIMBLE COUNTIES...

At 341 PM EDT, a strong thunderstorm was located near Madison, moving
south at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Madison, Hanover, Smyrna, Milton, Middlefork, North Madison,
Ringwald, Hanover Beach, Belleview and Wirt.

LAT...LON 3874 8529 3874 8533 3873 8533 3868 8528
      3867 8532 3865 8551 3886 8550 3888 8539
TIME...MOT...LOC 1941Z 350DEG 17KT 3878 8541

SSC
Special weather statement, Jun 30, 4:09 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
409 PM EDT Sun Jun 30 2019

KYZ057-302045-
Madison-
409 PM EDT Sun Jun 30 2019

...GUSTY THUNDERSTORMS NEAR RICHMOND...

At 408 PM EDT, radar indicated strong thunderstorms from near Harris
Ferry to near Richmond. Movement was southeast at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Richmond, Berea, Silver Creek, Caleast, Duluth, Peytontown, Moberly,
Bighill, Panola and Kingston.

If outdoors, seek shelter inside a building.

LAT...LON 3774 8410 3772 8410 3769 8409 3768 8410
      3767 8409 3764 8413 3757 8409 3756 8416
      3752 8420 3752 8430 3764 8442 3783 8421
      3779 8409 3778 8411 3777 8408 3776 8409
      3774 8408
TIME...MOT...LOC 2008Z 309DEG 22KT 3779 8420 3767 8431

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 2:33 PM EDTSpecial Weather StatementLMKScott27 min
Jun 30, 3:51 PM EDTSevere Thunderstorm WarningLMKTrimble24 min
Jun 30, 4:09 PM EDTSpecial Weather StatementLMKMadison36 min
Jun 30, 4:29 PM EDTSpecial Weather StatementLMKFayette, Woodford31 min
Jun 30, 4:47 PM EDTSpecial Weather StatementLMKOldham28 min
Jun 30, 5:00 PM EDTSpecial Weather StatementLMKJessamine30 min
Jun 30, 5:16 PM EDTSevere Thunderstorm WarningLMKOldham29 min
Jun 30, 5:19 PM EDTSpecial Weather StatementLMKOldham26 min
Jun 30, 5:26 PM EDTSpecial Weather StatementLMKGarrard, Jessamine, Madison34 min
Jun 30, 5:26 PM EDTSevere Thunderstorm WarningLMKFranklin34 min
Jun 30, 5:35 PM EDTSpecial Weather StatementLMKSpencer25 min
Jun 30, 5:40 PM EDTSevere Thunderstorm WarningLMKGarrard35 min
Jun 30, 5:45 PM EDTSpecial Weather StatementLMKNelson30 min
Jun 30, 5:52 PM EDTSpecial Weather StatementLMKJefferson23 min
Jun 30, 5:58 PM EDTSpecial Weather StatementLMKGarrard32 min
Jun 30, 6:00 PM EDTSpecial Weather StatementLMKFranklin30 min
Jun 30, 6:13 PM EDTSevere Thunderstorm WarningLMKAnderson, Woodford32 min
Jun 30, 6:32 PM EDTSevere Thunderstorm WarningLMKAnderson, Jessamine, Mercer, Woodford28 min
Jun 30, 6:34 PM EDTSpecial Weather StatementLMKNelson41 min
Jun 30, 6:36 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson24 min
Jun 30, 6:50 PM EDTSpecial Weather StatementLMKBullitt40 min
Jun 30, 6:58 PM EDTSpecial Weather StatementLMKNelson47 min
Jun 30, 7:02 PM EDTSpecial Weather StatementLMKJessamine, Mercer43 min
Jun 30, 7:37 PM EDTSpecial Weather StatementLMKMeade23 min
Jun 30, 7:45 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade45 min
Jun 30, 3:09 PM EDTSpecial Weather StatementLMKJefferson36 min
Jun 30, 3:41 PM EDTSpecial Weather StatementLMKJefferson34 min
Jun 30, 4:41 PM EDTSevere Thunderstorm WarningLMKClark, Jefferson34 min
Jun 30, 4:58 PM EDTSevere Thunderstorm WarningLMKScott32 min
Jun 30, 5:02 PM EDTSpecial Weather StatementLMKClark28 min
Jun 30, 6:02 PM EDTSpecial Weather StatementLMKClark28 min
Jun 30, 6:28 PM EDTSpecial Weather StatementLMKFloyd32 min
Jun 30, 6:45 PM EDTSpecial Weather StatementLMKWashington30 min
Jun 30, 6:53 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Orange, Washington37 min
Jun 30, 7:17 PM EDTSpecial Weather StatementLMKDubois, Orange28 min
Jun 30, 7:27 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Washington48 min
Jun 30, 7:31 PM EDTSpecial Weather StatementLMKHarrison44 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2019Severe Thunderstorm Warnings in Kentucky, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.